How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31163
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

i want to come off the quetiapine xl, that i am taking, twice

Customer Question

i want to come off the quetiapine xl, that i am taking, twice a day, 250mg 1pm and 250mg at night 9pm can you help me come off them.
sincerely yours
Florence
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi Florence. Why are you taking that medication and why do you want to come off it?
Customer: replied 2 years ago.

because i had a nerve breakdown and is taking the said medication, it is making me very tire so i want to come off it

Expert:  Dr. Chip replied 2 years ago.
OK. This really should be done with your doctor's supervision Florence but if you were my patient here's what I would tell you. It needs to be tapered slowly. That would mean dropping down to once a day--only taking it at night--for a month. Then one at night every other day for a month, and then every third day for another two weeks. That way you avoid having any significant withdrawal symptoms
Customer: replied 2 years ago.

sorry i didn't understand what you are saying,i said i was taking quetiapine xl twice a day, 250mg 1pm and another 250mg at night 9pm. you said i should take it once a day, so are you saying i should stop the 250mg 1pm and just take the 250mg at night 9pm. please explain yourself in details

Expert:  Dr. Chip replied 2 years ago.
OK--once again. You take only one pill--one 250mg XL pill--at 9PM every night for one month. Then you take one pill at 9PM every other night for one month, and then you take one pill at 9PM every third night for two more weeks and then you can stop completely
Customer: replied 2 years ago.

Sir are you saying that i should stop the 250mg 1pm and just take the medication at night 250mg. Are we just going to stop the 250mg 1pm without coming of it slowly until i can be left with 250mg at night? please tell

florence

Expert:  Dr. Chip replied 2 years ago.
Florence--there is no way to come off it any more slowly unless you were considering trying to cut a pill in half. The tapering program that I gave you should work for you without any problem but again--you really should discuss this with your doctor instead of doing it on your own